Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 61, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Sep 12, 2011, 3:13 PM MST for Maricopa County, Arizona. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 3:13 PM MST (22:13 UTC)
- Expired
- Sep 12, 2011, 3:45 PM MST
- In force
- 32 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
The radar
The Phoenix radar (KIWA), 85 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 12:00Z, 10.2 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 2430 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
067 WUUS55 KPSR 122213 SVRPSR AZC013-122245- /O.NEW.KPSR.SV.W.0061.110912T2213Z-110912T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 313 PM MST MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITIES OF...GOODYEAR...BUCKEYE...AVONDALE... * UNTIL 345 PM MST * AT 305 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALO VERDE...OR NEAR BUCKEYE...AND MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ESTRELLA MOUNTAIN RANCH...LIBERTY...WHITE TANK MOUNTAIN PARK... PHOENIX INTERNATIONAL RACEWAY...PERRYVILLE...LUKE AFB AND LITCHFIELD PARK PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ENCOUNTER DENSE BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. HAIL UP TO 3/4 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. && LAT...LON 3367 11253 3343 11224 3315 11259 3342 11292 TIME...MOT...LOC 2212Z 221DEG 10KT 3337 11264 $$ HV
1 follow-up statement
118 WWUS55 KPSR 122239 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 339 PM MST MON SEP 12 2011 AZC013-122247- /O.EXP.KPSR.SV.W.0061.000000T0000Z-110912T2245Z/ MARICOPA AZ- 339 PM MST MON SEP 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MARICOPA COUNTY WILL EXPIRE AT 345 PM MST... THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND THE WARNING WILL BE ALLOWED TO EXPIRE. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3367 11253 3343 11224 3315 11259 3342 11292 TIME...MOT...LOC 2237Z 221DEG 10KT 3342 11258 $$ HIRSCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:10 PM MST, 3 minutes earlier.
Area forecast discussion, Sep 12, 3:10 PM MST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 310 PM MST MON SEP 12 2011 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL REMAIN CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THROUGH THIS EVENING. IT WILL THEN MOVE ONLY SLOWLY EAST...REACHING SOUTHERN NEVADA WEDNESDAY...THEN ACROSS THE ARIZONA- UTAH BORDER WEDNESDAY NIGHT AND THURSDAY. THIS MEANS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MAINLY IN SOUTH-CENTRAL AND SOUTHWEST ARIZONA THROUGH TUESDAY. STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE PROBABLE WITH SOME STORMS IN SOUTH-CENTRAL ARIZONA ALONG WITH DENSE BLOWING DUST AHEAD OF THE STORMS. DRIER AIR FROM THE SOUTHWEST IS EXPECTED TO BRING A DECREASE IN THE CHANCE OF STORMS WEDNESDAY WITH DRY AND GRADUALLY WARMER WEATHER THE LATTER PART OF THE WEEK. && .DISCUSSION... CONSIDERABLE CLOUDINESS COVERED SOUTH-CENTRAL ARIZONA DESERT AREAS WITH SCATTERED SHOWERS AND THUNDERSTORMS SOUTHWEST AND WEST OF PHOENIX MOVING TOWARD THE GREATER PHOENIX AREA EARLY THIS AFTERNOON. IT WAS PARTLY SUNNY ELSEWHERE WITH ISOLATED SHOWERS AND THUNDERSTORMS IN LA PAZ COUNTY AND YUMA COUNTY. TEMPERATURES WERE GENERALLY SLIGHTLY WARMER IN THE SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER WITH LITTLE CHANGE ELSEWHERE. WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE SOUTHEAST AND SOUTH 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING THE GREATER PHOENIX AREA TO THE LOWER COLORADO RIVER VALLEY AND LIGHT AND VARIABLE IN SOUTHEAST CALIFORNIA. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA THAT WERE TO THE SOUTH AND WEST OF PHOENIX TO CONTINUE DEVELOPING AND MOVING NORTHEAST INTO THE GREATER PHOENIX AREA THIS EVENING. ONCE AGAIN...DENSE BLOWING DUST IS PROBABLE AHEAD OF THE STORMS...ESPECIALLY THE AREA FROM THE CASA GRANDE AREA TO THE GREATER PHOENIX AREA AND GILA BEND LATE THIS AFTERNOON AND THIS EVENING. ALSO...ONCE AGAIN...STRONG GUSTY DAMAGING WINDS...HAIL...AND HEAVY RAIN ARE ALSO EXPECTED WITH SOME STORMS IN SOUTH-CENTRAL ARIZONA THIS AFTERNOON AND THIS EVENING. THIS WILL POSSIBLY INCLUDE PORTIONS OF THE GREATER PHOENIX AREA BY THIS EVENING. .PREVIOUS DISCUSSION... TUESDAY AND WEDNESDAY...THE UPPER LOW PRESSURE SYSTEM TAKES ON A MORE DISTINCT STRUCTURE BY TUESDAY AND THE MODELS SHOW SOMETHING OF A CONFLUENCE OF JETSTREAMS OVER SOUTHERN ARIZONA ALONG WITH A BIT OF Q FORCING. THERE IS MODEL DISAGREEMENT ON THE MOISTURE DISTRIBUTION WITH THE NAM TRACKING DECENT MOISTURE WELL WEST INTO SOUTHEAST CALIFORNIA WHILE THE GFS DOESNT TAKE IT QUITE AS FAR WEST. THE SREF IS IN AGREEMENT WITH THE NAM. POPS REFLECT A BLENDED APPROACH WITH CLIMATOLOGY IN MIND. IF TODAY/TONIGHT IS RELATIVELY QUIET...THEN TUESDAY WOULD BE OUR BEST OPPORTUNITY FOR STORMS AND SEVERE POTENTIAL. BUT AGAIN...THE AREAL COVERAGE OF STORMS BEING SEVERE IS WOULD BE SMALL. MODELS AGREE THERE WILL BE A DECLINE IN MOISTURE WEDNESDAY AS THE MAIN LOW MOVES FROM SOUTHERN CALIFORNIA INTO ARIZONA. WITH SOME SUBTLE COOLING ALOFT AND LINGERING MOISTURE...EXPANDED THE SLIGHT CHANCE CHANCE POPS TO INCLUDE THE PHOENIX AREA WEDNESDAY EVENING. THURSDAY THROUGH SUNDAY...GFS AND ECMWF AGREE THAT TROUGHING WILL LINGER OVER THE WEST BUT IN A MORE TRANSIENT AND WEAKER FASHION THAN WHAT WE HAVE HAD. MOISTURE WILL CONTINUE TO DECLINE WITH SLIGHT CHANCE POPS BEING CONFINED TO ZONE 24 BEFORE DISSIPATING ALTOGETHER SATURDAY AND SUNDAY. BECAUSE OF THE LINGERING TROUGHING...TEMPS WILL BE SLOW TO CLIMB BUT WILL EVENTUALLY BE ONLY NEAR OR SLIGHTLY ABOVE NORMAL. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... AREA OF BEST STORM DEVELOPMENT LIES TO THE SOUTHWEST AND SOUTH OF PHOENIX THROUGH THE EVENING...WITH ALREADY SCATTERED STORMS DEVELOPING IN SOUTHWESTERN MARICOPA COUNTY NEAR GILA BEND. OVERALL STORM MOTION SUPPORTS SHOWERS AND THUNDERSTORMS MOVING NORTH INTO AREAS OF PHOENIX THIS AFTERNOON/EVENING. GUSTY OUTFLOW WINDS CAPABLE OF GENERATING BLDU AND PERIODS OF REDUCED VSBYS AFFECTING KPHX AND KIWA AFTER 12/2300Z. OUTFLOWS ARE EXPECTED TO MOVE THROUGH THE CITY...STILL UNSURE ABOUT THEM INITIATING ADDITIONAL STORMS ACROSS THE METRO AREA. FOR NOW...KEPT VICINITY THUNDER THROUGH THIS EVENING...UNTIL 13/0600Z. SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH.... THUNDERSTORMS WILL REMAIN MOSTLY CONFINED TO ARIZONA THIS EVENING. WITH AN AREA OF LOW PRESSURE OFF THE SOUTHERN CA COAST...SOUTHERLY FLOW AT KBLH AND WESTERLY FLOW AT KIPL WILL PERSIST THROUGH EARLY THIS WEEK. EXPECT CLEAR SKIES OVERNIGHT WITH AFTERNOON FAIR WEATHER CUMULUS IN THE AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... THURSDAY THROUGH MONDAY... DRIER AIR WILL START TO WORK INTO THE REGION LATE THURSDAY AND INTO FRIDAY...LASTING INTO THE BEGINNING OF NEXT WEEK. AFTERNOON HUMIDITIES WILL ONLY DROP TO AROUND 20 PERCENT WITH GOOD OVERNIGHT RECOVERY...DESPITE THE SLOWLY DRYING AIRMASS. NO SIGNIFICANT DRYING TRENDS AND WIND EVENTS EXPECTED THROUGH THE UPCOMING WEEK AS UPPER LEVEL TROUGHING HOLDS OVER THE REGION. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...ELLIS PREVIOUS DISCUSSION...AJ AVIATION...NOLTE FIRE WEATHER...NOLTE
Hazardous weather outlook, Sep 12, 5:42 AM MST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 542 AM MST MON SEP 12 2011 AZZ021>023-026>028-131245- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 542 AM MST MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. THERE WILL BE POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR SEVERE WEATHER CONTINUES TUESDAY WITH SOME OF THE STORMS CAPABLE OF LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. THERE WILL BE ONLY A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY BEFORE STORM CHANCES DISSIPATE ALTOGETHER THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TUESDAY. AZZ024-131245- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 542 AM MST MON SEP 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT. THERE IS A GOOD CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND HEAVY RAIN ALONG WITH FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE CHANCE FOR SEVERE WEATHER CONTINUES TUESDAY WITH SOME OF THE STORMS CAPABLE OF LOCALIZED AREAS OF DAMAGING WIND...HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING. STORM CHANCES DECLINE TO THE SLIGHT CATEGORY WEDNESDAY WITH A FURTHER DECLINE THURSDAY AND FRIDAY BEFORE DISSIPATING ALTOGETHER SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-025-CAZ030>033-131245- LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 542 AM MST MON SEP 12 2011 /542 AM PDT MON SEP 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE IS POTENTIAL FOR THE STRONGEST STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WINDS...HAIL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS TUESDAY....MAINLY NEAR THE LOWER COLORADO RIVER VALLEY. THERE IS POTENTIAL FOR THE STRONGER STORMS TO PRODUCE LOCALIZED AREAS OF DAMAGING WIND...HAIL...AND FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Sep 12, 11:52 AM MST, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1152 AM MST MON SEP 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 NNE MARICOPA 33.08N 112.04W
09/11/2011 PINAL AZ NEWSPAPER
APPROXIMATELY 80 TREES BLOWN DOWN, UP TO 10 IN. DIAMETER
AT THE EL RANCHO EL DORADO SUBDIVISION AND THE DUKE GOLF
COURSE IN MARICOPA. TIME ESTIMATED FROM 1730 TO 1800 L.
DELAYED REPORT.
&&
JSAWTELLESpecial weather statement, Sep 12, 11:59 AM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 1159 AM MST MON SEP 12 2011 AZZ021>024-026>028-130700- WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BOUSE...QUARTZSITE...SALOME...BUCKEYE... LAKE PLEASANT...MORRISTOWN...NEW RIVER...TONOPAH...WICKENBURG... CAREFREE...CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT... GLENDALE...MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE... GLOBE...MIAMI...SAN CARLOS...SUPERIOR...TOP-OF-THE-WORLD... ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE...ROOSEVELT... AND SAGUARO LAKES...DATELAND...TACNA...WELLTON...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 1159 AM MST MON SEP 12 2011 ...SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA INCLUDING PORTIONS OF THE GREATER PHOENIX AREA BY LATE THIS AFTERNOON AND THIS EVENING... A LOW PRESSURE SYSTEM IS EXPECTED TO CONTINUE TO BE CENTERED NEAR THE SOUTHERN CALIFORNIA COAST THROUGH THIS EVENING...AND A MOIST UNSTABLE AIR MASS COVERS ARIZONA. AS A RESULT...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN SOUTH-CENTRAL ARIZONA THIS AFTERNOON AND THIS EVENING. MOST OF THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE OUTSIDE THE GREATER PHOENIX AREA THIS AFTERNOON... THEN DEVELOP FROM THE SOUTH AND SOUTHWEST INTO THE GREATER PHOENIX AREA BY THIS EVENING. THERE IS ALSO A CHANCE OF SHOWERS AND THUNDERSTORMS IN PORTIONS OF SOUTHWEST ARIZONA THIS AFTERNOON AND THIS EVENING. SOME SEVERE THUNDERSTORMS ARE PROBABLE IN SOUTH-CENTRAL ARIZONA THIS AFTERNOON AND THIS EVENING. THIS INCLUDES PORTIONS OF THE GREATER PHOENIX AREA BY THIS EVENING. THESE STORMS ARE EXPECTED TO PRODUCE STRONG GUSTY DAMAGING WINDS...HAIL...AND LOCALLY HEAVY RAIN. DENSE BLOWING DUST WITH REDUCED VISIBILITY IS ALSO POSSIBLE AHEAD OF SOME STORMS...ESPECIALLY FROM THE CASA GRANDE AREA TO THE GREATER PHOENIX AREA AND GILA BEND. IT WOULD BE WISE TO SECURE LOOSE OBJECTS BEFORE STRONG WINDS OCCUR. BE ALERT FOR THREATENING WEATHER. IF THREATENING WEATHER APPROACHES...MOVE TO A SAFE PLACE INDOORS...PREFERABLY INSIDE A STURDY BUILDING TO AVOID DAMAGING WINDS AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. STAY AWAY FROM FLOOD PRONE AREAS. IF YOU SEE A DUST STORM APPROACHING OR GET CAUGHT IN ONE...PULL OFF THE ROAD AS FAR AS SAFELY POSSIBLE...PUT YOUR VEHICLE IN PARK...TAKE YOUR FOOT OFF THE BRAKE PEDAL...AND TURN YOUR LIGHTS ALL THE WAY OFF. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX ELLIS
Special weather statement, Sep 12, 1:20 PM MST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 120 PM MST MON SEP 12 2011 AZZ027-122100- MARICOPA AZ- 120 PM MST MON SEP 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 200 PM MST AT 115 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A FEW STRONG THUNDERSTORM ABOUT 20 MILES SOUTHEAST OF GILA BEND... MOVING NORTH AT 25 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BIG HORN AND FREEMAN... BOSQUE... SONORAN NATIONAL MONUMENT... ESTRELLA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3313 11259 3309 11224 3256 11226 3269 11280 TIME...MOT...LOC 2018Z 200DEG 24KT 3285 11249 MEYERS
Special weather statement, Sep 12, 1:21 PM MST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PHOENIX AZ 121 PM MST MON SEP 12 2011 AZZ027-122100- MARICOPA AZ- 121 PM MST MON SEP 12 2011 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA UNTIL 200 PM MST AT 115 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A FEW STRONG THUNDERSTORMS ABOUT 20 MILES SOUTHEAST OF GILA BEND... MOVING NORTH AT 15 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH CAN BE EXPECTED WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... BIG HORN AND FREEMAN... BOSQUE... SONORAN NATIONAL MONUMENT... ESTRELLA... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE. LAT...LON 3313 11259 3309 11224 3256 11226 3269 11280 TIME...MOT...LOC 2018Z 200DEG 24KT 3285 11249 MEYERS
Special weather statement, Sep 12, 2:24 PM MST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
224 PM MST MON SEP 12 2011
AZZ027-028-122215-
PINAL AZ-MARICOPA AZ-
224 PM MST MON SEP 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 315 PM MST
AT 223 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
FREEMAN TO 9 MILES NORTHEAST OF KAKA TO 12 MILES SOUTHEAST OF KAKA...
AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ESTRELLA SAILPORT...
MARICOPA...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3307 11246 3318 11193 3276 11192 3276 11204
3273 11204 3272 11206 3272 11214 3268 11216
3268 11220 3250 11221 3250 11248
TIME...MOT...LOC 2124Z 236DEG 19KT 3294 11221 3258 11217
3242 11214
HIRSCHSpecial weather statement, Sep 12, 2:55 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
255 PM MST MON SEP 12 2011
AZZ027-028-122300-
PINAL AZ-MARICOPA AZ-
255 PM MST MON SEP 12 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 400 PM MST
AT 251 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES EAST OF FREEMAN...MOVING NORTHEAST AT 20
MPH TOWARDS STANFIELD.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CASA GRANDE...
LOCALLY DENSE BLOWING DUST IS POSSIBLE. IF YOU ENCOUNTER BLOWING DUST
WHILE DRIVING...PULL OVER AS FAR OFF THE ROADWAY AS POSSIBLE AND
PARK. TURN OFF YOUR HEADLIGHTS AND KEEP YOUR FOOT OFF THE BRAKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.
LAT...LON 3289 11226 3314 11187 3288 11169 3276 11198
3276 11204 3273 11205 3271 11209 3272 11214
TIME...MOT...LOC 2154Z 240DEG 16KT 3286 11211
HIRSCHThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:19 PM MST | Special Weather Statement | PSR | 41 min | |
| Sep 11, 5:22 PM MST | Special Weather Statement | PSR | 38 min | |
| Sep 11, 6:11 PM MST | Special Weather Statement | PSR | Maricopa | 49 min |
| Sep 11, 6:12 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Sep 11, 6:15 PM MST | Dust Storm Warning | PSR | 63 min | |
| Sep 11, 6:37 PM MST | Special Weather Statement | PSR | Gila | 38 min |
| Sep 11, 7:34 PM MST | Areal Flood Advisory | PSR | Gila | 3 hr |
| Sep 11, 7:53 PM MST | Special Weather Statement | PSR | La Paz | 37 min |
| Sep 12, 1:20 PM MST | Special Weather Statement | PSR | 40 min | |
| Sep 12, 1:21 PM MST | Special Weather Statement | PSR | 39 min | |
| Sep 12, 1:50 PM MST | Severe Thunderstorm Warning | PSR | Maricopa | 40 min |
| Sep 12, 2:24 PM MST | Special Weather Statement | PSR | 51 min | |
| Sep 12, 2:55 PM MST | Special Weather Statement | PSR | 65 min | |
| Sep 12, 3:23 PM MST | Special Weather Statement | PSR | 52 min | |
| Sep 12, 3:38 PM MST | Dust Storm Warning | PSR | 82 min | |
| Sep 12, 3:47 PM MST | Special Weather Statement | PSR | Maricopa | 43 min |
| Sep 12, 4:01 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 59 min |
| Sep 12, 4:52 PM MST | Areal Flood Advisory | PSR | Yuma | 113 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.